MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G59151
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported, during a percutaneous nephrolithotomy (pcnl), if the urostream hydrophilic wire guide has to be retracted through the needle, the wire often shears.In this case the wire did not shear or separate, "but you could see and feel the area where it started to".Another wire guide was used to complete the procedure.The coating of the wire guide was activated with sterile water thru a syringe and in a basin of water.The device was returned 28aug2024.Inspection of the device found there was an 8mm area where the coating is partially peeled from the inner core, approximately 7cm from the flexible tip.No piece of the wire came off or was left inside the patient.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510k # exempt.H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
As initially reported, during a percutaneous nephrolithotomy (pcnl), if the urostream hydrophilic wire guide has to be retracted through the needle, the wire often shears.In this case the wire did not shear or separate, "but you could see and feel the area where it started to".Another wire guide was used to complete the procedure.The coating of the wire guide was activated with sterile water thru a syringe and in a basin of water.The device was returned 28aug2024.Inspection of the device found there was an 8mm area where the coating is partially peeled from the inner core, approximately 7cm from the flexible tip.No piece of the wire came off or was left inside the patient.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Visual inspection of the returned complaint device(s) was also conducted.One urostream hydrophilic wire guide was returned for investigation, with only label from original packaging.There is an 8mm area where the jacket is partially peeled from inner core, approx.7cm from flexible tip.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: ¿ to prevent possible tissue damage, care should be taken when manipulating a procedural device over a wire guide during the device's placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.Precautions: ¿ when using the wire guide through a a metal cannula or needle, use caution, or damage may occur to the outer coating of the wire guide.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.It was not possible rule out procedural issues as contributing to the complaint.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20260255
Report Number1820334-2024-01250
Device Sequence Number7484958
Product Code OCY
UDI-Device Identifier00827002591516
UDI-Public(01)00827002591516(17)270307(10)CINC006187
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG59151
Device Catalogue NumberUROS-035150
Device Lot NumberCINC006187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown